It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I've read your post and hope that i can say a few things to help.. I'm a 24 year old male and I've had anxiety issues since being very young.. since i can remember i've been worried about what might happen, what could happen, and if i was sick and just did'nt know it.. since i was about 18 i started having full-blown panic attacks.. the first one i had sent me to the ER thinking i was having a heart attack.. well, of course i was'nt and for the moment i was relieved.. since then, i've been struggling with panic off and on and decided to finally see a physciatrist to see if he could do anything to help.. he was very insightfull, but was quick to give me drugs.. Xanax,Valium,SEROQUEL,paxil,and zoloft.. i've always been wary of drugs and did'nt take any of them for long.. i experienced similar reactions to what you are describing from taking these drugs. the seroquel especially made me feel disconnected and DIFFERENT than my normal self.. i analyzed situations differently and reacted differently.. not to mention the dreams like you said you experienced.. i've had those..

i am in no way a qualified medical proffessional, but my advice would be to see a phsyciatrist tell them the drugs you are taking and tell them you want to be taken off as soon AS POSSIBLE.. they will help you safely taper off of the drug or drugs you are taking.. discontinuing meds abrupty [on your own] could cause some negative effects. in my experience with anxiety and or panic attacks only natural real world solutions to stessors will help symptoms subside.. the drugs just cover it up and in the long term make it worse.. i've learned to deal with my anxiety and meet my issues head on rather than pushing them to the side and stressing about them.. i know how it feels though, and i lived with it for a long time.. we can do so much to stop this while we're young and i'm happy that i now have a stronger grip on my anxiety and on my life.. just remember you are NOT going crazy, you're just anxious, and NOTHING is wrong with you.. Take it from me I know how real it can feel.. i've been to the ER 3 times thinking i was having a serious medical episode, and nothing was wrong.. I had blood tests,EKGs,and countless physical exams, and NOTHING was wrong.. Just relax, excercise, TALK to people you love and trust about all of this(so important), and before long you'll be back to your old self, but without the anxiety..

Education about the condition is priceless as well.. The more you know about what your body is doing, the easier it is to tell yourself that everything is ok.. Do research on Anxiety,Panic, and possibly even Bipolar Disorder.. Doing research on these topics has helped me out tremendously..

Best wishes,
Brandon
Oh, Sweetheart!! I am sooo sorry you are going through all this. I definitely empathize with you. But, you ARE very very smart!!! It took me over 30 years to figure out what you already know about yourself. Please learn to listen to yourself, trust yourself, trust that gut feeling and instincts. No one else knows how you really feel, even if you try your best to explain it to them. I could say so much here. I feel like writing a book about the tragedies of common medical treatments.

The other poster, the gentleman, wrote "my advice would be to see a phsyciatrist tell them the drugs you are taking and tell them you want to be taken off as soon AS POSSIBLE.. they will help you safely taper off of the drug or drugs you are taking.. discontinuing meds abrupty [on your own] could cause some negative effects. in my experience with anxiety and or panic attacks only natural real world solutions to stessors will help symptoms subside.. the drugs just cover it up and in the long term make it worse.." I too urge you to do this. I have found the practice of Mindfulness Based Stress Reduction to be extremely helpful, as well as acupuncture for stress AND hormone stabilization.

I end up in the ER every single time I have tried any hormone replacement, regardless of whether it is BCP or just progesterone cream or estrogen patches --- they all psychologically make me clinically ill. I did not piece this together for decades. Whenever I started or stopped hormones, I always wound up in the ER or an emergency appt with some psych., or in a psych hospital. They misdiagnose the effects the hormones have on your body and mind as being a purely psychological illness.

I too was given the same and more drugs than you mentioned. They caused even more emotional problems - the seroquel made me exhausted and terrible nightmares, which were misdiagnosed as worsening depression and worsening anxiety. It interacted with other medications and caused respiratory suppression, but all I knew what it felt like I was having panic attacks because I couldn't get enough air. I did not know what respiratory suppression was. Apparently, none of the doctors I was seeing knew it either. They put me on more and more meds, to cover up the adverse reactions to the other meds. and on and on... I have spent the past year getting off of all these medications. When I stopped the Cymbalta, the lowest dose, two days later I had a Temporary Detainment Order put on me - locked up, against my will, in a psych hospital being force fed Haldol among other things. All because I was having a wicked reaction to the withdrawal from Cymbalta. But the doctors did not recognize it as that.

I got out of the hospital, and then stopped seeing psychiatrists all together and stayed with a good internal med doctor, that is not prescription-happy. I learned that my doctors had been treating akasthisia symptoms as mental illness symptoms. It's been a really rough year going through withdrawal every time I cut down on each medication, but I have not felt mentally better in decades. I'm now back to my original set of medical problems that I started with in my teens! Hormone problems. But I feel like I've wasted my life being so drugged and chasing my tail being mis-treated medically. There has been alot of research on bioidentical hormone replacement therapy.

I don't know if it is the answer for you , or me, but it is something I am looking into seriously now. I wish I would have know this years ago. There are some good books about women and hormones. Even though you are not the age for menopause, the hormonal imbalances, regardless of the age, can be the same and cause the same problems. PCOS further complicates everything. Some hospitals are conducting trials for the use of acupuncture in the treatment of PCOS. The ONLY way I can start having regular periods without ANY insanity is if I get regular acupuncture --no drugs. I can not explain it - I don't understand it at all. It just works. You are NOT crazy, the hormones you were taking can definitely do those things; the drugs you are/were taking do cause those problems. You are so smart for figuring this out so early in your life. Please do not lose hope.

Emotional stress does make things worse. I can't comment on whether the relationship with your boyfriend is best or not - but if he is a good friend, I think he is worth investing the time to explain what is really going on and how you are really feeling. You need someone to support you, not someone to support your doctors. I hope the best for you!





All times are GMT -7. The time now is 08:49 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!